Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

@happy2bhear

Please keep us informed. I too have issues of being very fatigued or just stuck. I know it’s better than years ago, but I’m barely accomplishing anything.

Jump to this post

After 10 days, I'm slowly getting better. My doctor said could take up to 2 weeks.

REPLY
@rmj5

After 10 days, I'm slowly getting better. My doctor said could take up to 2 weeks.

Jump to this post

Yay! That’s great news!

REPLY

Day 5 no effexor and day 3 upping the prozac to 40mg, guts are still all over the place. Lost 12lb so far…one bonus I guess. Morning anxiety the worst, did get a few good hours yesterday which I'm holding on to. This is one hell of a journey

REPLY
@nat31

Day 5 no effexor and day 3 upping the prozac to 40mg, guts are still all over the place. Lost 12lb so far…one bonus I guess. Morning anxiety the worst, did get a few good hours yesterday which I'm holding on to. This is one hell of a journey

Jump to this post

Ask your doctor if he would consider some low dose Valium to help you through this rough period. Some will, some won’t.

REPLY
@sears

Ask your doctor if he would consider some low dose Valium to help you through this rough period. Some will, some won’t.

Jump to this post

I am taking valium and propranolol too, I don't think it really helps. Just trying to ride it out the best I can. How are you doing?

REPLY

Wow! Neither of those meds give you ant relief? I tapered Paxil. Effexor and Paxil are the worst by far to taper. I had to start taking low dose Prozac to help with the Paxil taper. It helps but just another med to taper. A lot of docs do a switch over to Prozac to get you through the excruciating taper process.

REPLY

No I'm taking 20mg 3 x a day and 2mg valium twice a day….been 5 days on the increased prozac and a week off effexor. I don't want this to be my new normal 😕

REPLY
@happy2bhear

Yay! That’s great news!

Jump to this post

Trust me. If you read the literature, it can take up to 2 YEARS!

REPLY
@nat31

No I'm taking 20mg 3 x a day and 2mg valium twice a day….been 5 days on the increased prozac and a week off effexor. I don't want this to be my new normal 😕

Jump to this post

Maybe your doc will up the Valium. 2 mgs. won’t help. You shouldn’t have to be this miserable.

REPLY
@linamend

Trust me. If you read the literature, it can take up to 2 YEARS!

Jump to this post

Unfortunately this is true. It takes some even longer. Effexor and Paxil are miserable drugs and should be banned. My opinion.

REPLY
@sears

Maybe your doc will up the Valium. 2 mgs. won’t help. You shouldn’t have to be this miserable.

Jump to this post

It's beyond miserable its torturous, I had 5mg but it's never touched me, they've lowered it because it's addictive.

REPLY

Benzos are no worse than any antidepressant on the market. They both have the potential to ruin ones life.

REPLY
Please sign in or register to post a reply.